Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 231, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2009, 6:04 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 27, 2009, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:10 PM EDT | HAIL 0.75 | Port Wentworth, GA | THE PUBLIC REPORTED PENNY SIZE HAIL IN PORT WENTWORTH. |
| Jul 27, 6:32 PM EDT | TSTM WND DMG | 1 S Savannah, GA | LARGE LIMBS DOWNED POWER LINES IN FRONT OF HOUSE. |
| Jul 27, 6:35 PM EDT | TSTM WND DMG | 2 S Savannah, GA | 8 INCH DIAMETER AND 10 FOOT LONG SWEET GUM LIMB DOWN IN YARD. |
| Jul 27, 6:40 PM EDT | TSTM WND DMG | Savannah, GA | 1 TREE AND A POWERLINE REPORTED DOWN SOUTH OF SAVANNAH ON MONTGOMERY CROSS ROADS AND CLARK AVENUE. |
| Jul 27, 6:45 PM EDT | TSTM WND DMG | White Bluff, GA | TREE DOWN ON ROAD NEAR INTERSECTION OF WHITE BLUFF RD AND COFFEE BLUFF RD. |
| Jul 27, 6:50 PM EDT | TSTM WND DMG | 4 Ssw Savannah, GA | SPOTTER REPORTED A TREE DOWN ON THE ROAD NEAR INTERSECTION OF EDGEWATER RD AND HWY 204. |
| Jul 27, 6:55 PM EDT | TSTM WND DMG | Isle Of Hope, GA | 5 TREES DOWN BLOCKING PAXTON DRIVE AND CENTRAL AVENUE IN ISLE OF HOPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 272204
SVRCHS
GAC029-051-103-179-SCC013-053-272300-
/O.NEW.KCHS.SV.W.0231.090727T2204Z-090727T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM
HARDEEVILLE TO MEINHARD...MOVING SOUTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
NICKEL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HARDEEVILLE...SUN CITY...MEINHARD...MONTEITH...MELDRIM...
PRITCHARDVILLE...BLUFFTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3239 8132 3238 8083 3215 8082 3211 8079
3211 8084 3206 8089 3204 8089 3202 8084
3197 8085 3194 8089 3196 8095 3194 8098
3191 8093 3185 8100 3187 8105 3187 8108
3185 8106 3186 8172
TIME...MOT...LOC 2204Z 356DEG 7KT 3227 8102 3219 8124
$$1 follow-up statement
000
WWUS52 KCHS 272228
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 27 2009
GAC029-051-103-179-SCC013-053-272300-
/O.CON.KCHS.SV.W.0231.000000T0000Z-090727T2300Z/
EFFINGHAM GA-BRYAN GA-LIBERTY GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
628 PM EDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL JASPER...CHATHAM...SOUTHWESTERN BEAUFORT...CENTRAL
LIBERTY...BRYAN AND SOUTHEASTERN EFFINGHAM COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELLINGER HILL AREA TO
BLOOMINGDALE...OR ALONG A LINE EXTENDING FROM BELLINGER HILL AREA TO
13 MILES NORTH OF RICHMOND HILL...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LEVY...MONTEITH...MELDRIM...SAVANNAH AIRPORT...BELLINGER HILL
AREA...SAVANNAH...SILK HOPE...WHITE BLUFF...BURROUGHS AND WILMINGTON
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3186 8172 3231 8138 3231 8098 3211 8084
3206 8090 3203 8088 3202 8084 3197 8085
3194 8090 3196 8095 3194 8098 3191 8093
3185 8100 3187 8108 3185 8106 3186 8110
TIME...MOT...LOC 2227Z 019DEG 12KT 3212 8103 3211 8132
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:33 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 27, 4:33 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 433 PM EDT MON JUL 27 2009 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATED TEXT AND GRIDDED PRODUCTS TO INCLUDE LARGE HAIL AND DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE MADE. AFTERNOON WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID-UPPER LEVEL SHEAR AXIS ACROSS THE MIDLANDS AND CENTRAL GEORGIA WITH A RATHER POTENT IMPULSE MOVING NORTHEAST ACROSS ACROSS FAR SOUTHEAST GEORGIA. NUMEROUS SHOWERS AND TSTMS ARE DEVELOPING ACROSS THE INTERIOR WITH BROAD LOW-LEVEL CONVERGENCE AHEAD OF THE SEA BREEZE AND WEAK LEE-SIDE TROUGHING OVER THE MIDLANDS. ACTIVITY WILL CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON AS THE SHEAR AXIS NUDGES CLOSER TO THE COAST. WE STILL BELIEVE THE GREATEST CONCENTRATION OF SHOWERS AND TSTMS WILL REMAIN ACROSS THE INTERIOR AS UVM BECOMES LOCALLY ENHANCED ALONG THE HEAD OF THE IMPULSE MOVING INTO COASTAL SOUTHEAST GEORGIA. WILL INCREASE POPS SLIGHTLY WITH POPS RANGING FROM 70 PERCENT INLAND TO THE 40-60 PERCENT AT THE COAST THROUGH EARLY EVENING. MESOSCALE PLOTS INDICATE MLCAPE HAS RISING TO 2000-2500 J/KG WITH LIFTED INDICES AS LOW AS -8C. DCAPE IS NOW AS HIGH AS 1000 J/KG INDICATING THERE IS A SOMEWHAT ELEVATED RISK FOR DAMAGING WINDS. WBZ HEIGHTS REMAINS HIGH BUT LARGE HAIL IS STILL A POSSIBILITY WHERE STRONGER REFLECTIVITY CORES PUNCH THROUGH THE -20C LEVEL. HAIL WAS REPORTED EARLIER WITH A SEVERE TSTMS IN BARNWELL COUNTY. THE RISK FOR STRONG TSTMS WILL CONTINUE INTO THIS EVENING WITH ISOLATED SEVERE TSTMS POSSIBLE WHERE MESOSCALE BOUNDARY COLLISIONS OCCUR. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S NEAR 80 AT THE BEACHES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... PESKY 500-250MB SHEAR AXIS IS FORECAST TO BE WELL OFFSHORE BY SUNRISE TUESDAY WHICH WILL ALLOW THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC TO BUILD WEST THROUGH THE DAY. EXPECT MORE OF A STANDARD DIURNAL CONVECTIVE PATTERN TO EVOLVE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING WITH INFLUENCES FROM THE UPPER RIDGE BECOMING MORE APPARENT AS THE DAY PROGRESSES. MODIFIED MODEL SOUNDINGS YIELD MODEST SURFACE BASED INSTABILITY DESPITE THE RISING HEIGHTS ALOFT WITH SBCAPES RISING OVER 2500 J/KG WITH LIFTED INDICES OF -6 TO -8C. EXPECT ISOLATED TO SCATTERED TSTMS TO DEVELOP ALONG AND AHEAD OF THE SEA BREEZE...WITH MOST OF THE ACTIVITY LIKELY HOLDING OFF UNTIL AFTER 3 PM WHEN CONVECTIVE TEMPERATURES WILL MOSTLY LIKELY BE REACHED. WILL MAINTAIN 20-30 PERCENT POPS WITH THE HIGHEST GRIDDED POPS CENTERED WEST OF INTERSTATE 95. THE BEACHES SHOULD REMAIN DRY WITH THE SEA BREEZE EXPECTED TO TAKE ON MORE OF A PURE SEA BREEZE ORIENTATION. HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S TO AROUND 80 AT THE BEACHES. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED WITH THE AFTERNOON ISSUANCE...AS MODELS REMAIN IN DECENT AGREEMENT REGARDING THE EVOLUTION OF THE SYNOPTIC PATTERN THROUGH EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST COAST THROUGH THE LONG TERM...WHILE UPPER LEVEL ENERGY AND ASSOCIATED WAVES OF LOW PRESSURE TRACK FROM THE LOWER MISS VALLEY INTO THE WESTERN CAROLINAS. THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN INLAND SURFACE TROUGHING AND THE ATLANTIC SURFACE RIDGE. THUS EXPECT A DEEP SOUTH-SOUTHWEST FLOW TO MAINTAIN SUFFICIENT MOISTURE AND SUPPORT A CHANCE FOR THUNDERSTORMS EACH DAY. A SUMMERTIME DIURNAL CONVECTIVE PATTERN WILL DEVELOP...CHARACTERIZED BY MAINLY AFTERNOON AND EVENING THUNDERSTORMS ENHANCED BY SEABREEZE AND BOUNDARY INTERACTIONS. STRONGEST SHORTWAVE ACTIVITY WILL AFFECT THE REGION WEDNESDAY THROUGH FRIDAY...AND HAVE INDICATED HIGHEST POPS IN THE 40 TO 50 PERCENT RANGE WEDNESDAY AND THURSDAY AFTERNOON ACCORDINGLY. UPPER TROUGHING OVER THE CENTRAL U.S. WILL THEN FLATTEN BY LATE IN THE WEEK...ALLOWING ATLANTIC RIDGING TO FURTHER STRENGTHEN OVER THE AREA. ALTHOUGH SHORTWAVE ENERGY WILL BE WEAKER AND SOME SUBSIDENCE WILL RESULT...A MORE SOLID ONSHORE FLOW WILL KEEP DEEP MOISTURE ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA...SUSTAINING A CHANCE FOR THUNDERSTORMS THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH MONDAY...AND HAVE ADVERTISED HIGH TEMPERATURES MAINLY IN THE LOW TO MID 90S AWAY FROM THE COAST. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... EXPECT MAINLY VFR CONDITIONS THROUGH THE 00Z TAF PERIOD FOR KCHS AND KSAV OUTSIDE ANY AFTERNOON CONVECTION. CURRENT RADAR SHOWS SCATTERED DEVELOPMENT ACROSS THE REGION WHICH WILL CONTINUE TO INCREASE AS THE AFTERNOON PROGRESSES. THUS...WILL MAINTAIN A CB GROUP FOR BOTH SITES THIS AFTERNOON ALONG WITH VCTS UNTIL 00Z...ESPECIALLY FOR KSAV. EXPECT MVFR OR LOWER CONDITIONS IN ANY THUNDERSTORM...ALONG WITH GUSTY WINDS. WILL CONTINUE TO MONITOR LATEST RADAR TRENDS AND WILL AMEND THE TAFS AS NECESSARY. SOME MODELS SHOW PRECIP CHANCE CONTINUING INTO THE EVENING YET EXPECT PRECIP CHANCE TO DECREASE AFTER 00Z DUE TO LOSS OF DAYTIME HEATING. WINDS AND CLOUD COVERAGE WILL CONTINUE TO DECREASE OVERNIGHT WITH ANY PRECIP CHANCES FOR TUESDAY AFTERNOON TO LOW TO INCLUDE IN TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. && .MARINE... CONDITIONS WILL FAVOR ANOTHER MODEST NOCTURNAL SURGE TONIGHT WITH SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. MODELS HAVE CONSISTENTLY UNDERPLAYED THE STRENGTH OF THE SURGE OVER THE PAST SEVERAL NIGHTS AND ARE LIKELY UNDER FORECAST SPEEDS AGAIN TONIGHT. WILL CAP WINDS AT 15-20 KT...ALTHOUGH WINDS MAY GUST AS HIGH AS 25 KT AT TIMES. DO NOT THINK A SMALL CRAFT ADVISORY WILL BE NEEDED... BUT CONDITIONS WILL BE CAREFULLY MONITORED THROUGH THE EVENING. SPEEDS WILL DIMINISH TO 10-15 KT AFTER 3 AM. SEAS WILL GENERALLY REMAIN 2-3 FT. MESOSCALE INFLUENCES WILL OCCUR ALONG THE LAND/SEA INTERFACE TUESDAY AFTERNOON AS A SEA BREEZE MATURES AND MOVES INLAND. SPEEDS LOOK TO GO NO HIGHER THAN 15 KT WITH THE HIGHEST WINDS OCCURRING IN THE CHARLESTON HARBOR. SEAS GENERALLY 2-3 FT. ANOTHER NOCTURNAL SURGE LOOKS TO OCCUR TUESDAY NIGHT WITH WINDS 15-20 KT AND SEAS 2-4 FT. WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL...KEEPING A PREDOMINANT SOUTH OR SOUTHWEST FLOW IN PLACE OVER THE COASTAL WATERS INTO THE WEEKEND. THE AFTERNOON SEA BREEZE AND NOCTURNAL SURGING COULD ELEVATE WINDS AT TIMES...BUT OVERALL WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 27, 3:29 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT MON JUL 27 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 329 PM EDT MON JUL 27 2009 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS...ALONG WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.
In the hours before
Local storm report, Jul 27, 5:09 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 1 NE LEVY 32.21N 81.02W
07/27/2009 JASPER SC LAW ENFORCEMENT
TREES BLOWN DOWN AT MUNGIN CREEK.
&&
79Local storm report, Jul 27, 5:20 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG LEVY 32.20N 81.03W
07/27/2009 JASPER SC LAW ENFORCEMENT
NUMEROUS TREES DOWNTOWN THROUGHOUT THE LEVY AND BELLINGER
HILL AREAS.
&&Special weather statement, Jul 27, 5:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 525 PM EDT MON JUL 27 2009 SCZ045-272200- BERKELEY- 525 PM EDT MON JUL 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKELEY COUNTY THROUGH 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SAINT STEPHEN... OR ABOUT OVER SAINT STEPHEN...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND RUSSELLVILLE...WILDER...SAINT STEPHEN...WILL BE IMPACTED THROUGH 600 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Jul 27, 5:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG SAVANNAH 32.05N 81.08W
07/27/2009 CHATHAM GA PUBLIC
BRIEF WIND GUST AHEAD OF THUNDERSTORM BROKE SEVERAL LIMBS
OFF A 60 YR OLD OAK TREE IN DOWNTOWN SAVANNAH.
&&
JRLSpecial weather statement, Jul 27, 5:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT MON JUL 27 2009 GAZ101-118-119-SCZ047-048-051-272245- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 552 PM EDT MON JUL 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTHERN CHATHAM...SOUTHWESTERN BEAUFORT AND SOUTHERN EFFINGHAM COUNTIES THROUGH 645 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. ONE CLUSTER OF STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRITCHARDVILLE TO COLDBROOK...MOVING SOUTH AT 10 MPH. ANOTHER CLUSTER OF STORMS WAS LOCATED FROM GARDEN CITY TO THE BELLINGER HILL AREA...MOVING SOUTH AT 10 MPH AREAS IN AND AROUND COLDBROOK...GOSHEN HILLS...OLEARY... FAULKVILLE...PRITCHARDVILLE...LIMEHOUSE...BLUFFTON...LEVY...MYRTLE ISLAND AND MONTEITH WILL BE IMPACTED THROUGH 645 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS... OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Jul 27, 6:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 601 PM EDT MON JUL 27 2009 GAZ116-117-138-139-272230- COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY- 601 PM EDT MON JUL 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY AND BRYAN COUNTIES THROUGH 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TRINITY TO DORCHESTER...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF HINESVILLE TO 12 MILES SOUTHWEST OF RICHMOND HILL...MOVING EAST AT 15 MPH. AREAS IN AND AROUND DORCHESTER...MIDWAY...FLEMING...LIMERICK... SEABROOK...HALFMOON LANDING...SUNBURY...BELFAST...WILL BE IMPACTED THROUGH 630 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:36 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Jul 27, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 65 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 42 min |
| Jul 27, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 60 min |
| Jul 27, 5:14 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 36 min |
| Jul 27, 6:27 PM EDT | Areal Flood Advisory | CHS | Chatham | 2 hr |
| Jul 27, 6:48 PM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 43 min |
| Jul 27, 7:20 PM EDT | Flash Flood Warning | CHS | Chatham | 87 min |
| Jul 27, 2:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 64 min |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 33 min |
| Jul 27, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 27, 3:48 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 57 min |
| Jul 27, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.